Translator Disclaimer
September 2017 Complete duality for martingale optimal transport on the line
Mathias Beiglböck, Marcel Nutz, Nizar Touzi
Ann. Probab. 45(5): 3038-3074 (September 2017). DOI: 10.1214/16-AOP1131

Abstract

We study the optimal transport between two probability measures on the real line, where the transport plans are laws of one-step martingales. A quasi-sure formulation of the dual problem is introduced and shown to yield a complete duality theory for general marginals and measurable reward (cost) functions: absence of a duality gap and existence of dual optimizers. Both properties are shown to fail in the classical formulation. As a consequence of the duality result, we obtain a general principle of cyclical monotonicity describing the geometry of optimal transports.

Citation

Download Citation

Mathias Beiglböck. Marcel Nutz. Nizar Touzi. "Complete duality for martingale optimal transport on the line." Ann. Probab. 45 (5) 3038 - 3074, September 2017. https://doi.org/10.1214/16-AOP1131

Information

Received: 1 July 2015; Revised: 1 May 2016; Published: September 2017
First available in Project Euclid: 23 September 2017

zbMATH: 06812200
MathSciNet: MR3706738
Digital Object Identifier: 10.1214/16-AOP1131

Subjects:
Primary: 49N05, 60G42

Rights: Copyright © 2017 Institute of Mathematical Statistics

JOURNAL ARTICLE
37 PAGES


SHARE
Vol.45 • No. 5 • September 2017
Back to Top